Alert archive / Kansas / High Wind Warnings in 2009
High Wind Warning 5, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind warning at Mar 23, 2009, 11:09 AM CDT for 10 counties in Kansas. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 23, 2009, 11:09 AM CDT (16:09 UTC)
- Expired
- Mar 23, 2009, 6:14 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Edwards County, KS, Ellis County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 65 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 1:19 PM CDT | NON-TSTM WND GST 60 | Larned, KS | REPORT FROM THE KSN WEATHER LAB AT FT LARNED MIDDLE SCHOOL. |
| Mar 23, 1:30 PM CDT | NON-TSTM WND GST 59 | Pratt, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 484 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 231609 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1109 AM CDT MON MAR 23 2009 ...WINDY CONDITIONS WILL OCCUR AGAIN ON MONDAY... .A RAPIDLY DEEPENING AREA OF LOW PRESSURE WILL MOVE INTO NORTH CENTRAL NEBRASKA BY LATE THIS AFTERNOON. WINDS WILL SHIFT TO THE SOUTHWEST AND BLOW FROM 30 TO 45 MPH WITH GUSTS IN EXCESS OF 55 MPH POSSIBLE...ESPECIALLY EAST OF A HAYS TO GREEENSBURG LINE. AREAS OF BLOWING DUST ARE ALSO LIKELY... REDUCING VISIBILITIES AT TIMES. KSZ031-046-065-066-079>081-240015- /O.UPG.KDDC.WI.Y.0015.000000T0000Z-090324T0100Z/ /O.NEW.KDDC.HW.W.0005.090323T1609Z-090324T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT 1109 AM CDT MON MAR 23 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTHWEST WINDS WILL RANGE FROM 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH POSSIBLE DURING THE AFTERNOON. THESE STRONG WINDS WILL BEGIN TO SUBSIDE BACK INTO THE 25 TO 25 MPH RANGE TOWARDS SUNSET. IN ADDITION...VISIBILITIES MAY BE LOWERED TO LESS THAN A MILE AT TIMES THIS AFTERNOON DUE TO BLOWING DUST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KSZ030-043>045-061>064-074>078-084>090-240015- /O.CON.KDDC.WI.Y.0015.000000T0000Z-090324T0100Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1109 AM CDT MON MAR 23 2009 /1009 AM MDT MON MAR 23 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. GUSTY SOUTHWEST WILL RANGE FROM 30 TO 40 MPH THROUGH 7 PM CDT. A FEW GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE THIS AFTERNOON. IN ADDITION... VISIBILITIES MAY BE LOWERED TO LESS THAN A MILE AT TIMES THIS AFTERNOON DUE TO BLOWING DUST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 18
4 follow-up statements
000 WWUS73 KDDC 231721 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1221 PM CDT MON MAR 23 2009 ...VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON... .A RAPIDLY DEEPENING AREA OF LOW PRESSURE WILL MOVE INTO NORTH CENTRAL NEBRASKA BY LATE THIS AFTERNOON. WINDS WILL SHIFT TO THE SOUTHWEST AND BLOW FROM 30 TO 45 MPH WITH GUSTS IN EXCESS OF 55 MPH POSSIBLE...ESPECIALLY EAST OF A NESS CITY TO DODGE CITY LINE. AREAS OF BLOWING DUST ARE ALSO LIKELY... REDUCING VISIBILITIES AT TIMES. KSZ045-064-078-240100- /O.UPG.KDDC.WI.Y.0015.000000T0000Z-090324T0100Z/ /O.EXA.KDDC.HW.W.0005.000000T0000Z-090324T0100Z/ NESS-HODGEMAN-FORD- INCLUDING THE CITIES OF...NESS CITY...JETMORE...HANSTON... DODGE CITY...BUCKLIN 1221 PM CDT MON MAR 23 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTHWEST WINDS WILL RANGE FROM 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH POSSIBLE DURING THE AFTERNOON. THESE STRONG WINDS WILL BEGIN TO SUBSIDE BACK INTO THE 25 TO 35 MPH RANGE TOWARDS SUNSET. IN ADDITION...VISIBILITIES MAY BE LOWERED TO LESS THAN A MILE AT TIMES THIS AFTERNOON DUE TO BLOWING DUST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KSZ031-046-065-066-079>081-240100- /O.CON.KDDC.HW.W.0005.000000T0000Z-090324T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT 1221 PM CDT MON MAR 23 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG SOUTHWEST WINDS WILL RANGE FROM 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH POSSIBLE DURING THE AFTERNOON. THESE STRONG WINDS WILL BEGIN TO SUBSIDE BACK INTO THE 25 TO 35 MPH RANGE TOWARDS SUNSET. IN ADDITION...VISIBILITIES MAY BE LOWERED TO LESS THAN A MILE AT TIMES THIS AFTERNOON DUE TO BLOWING DUST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KSZ030-043-044-061>063-074>077-084>090-240100- /O.CON.KDDC.WI.Y.0015.000000T0000Z-090324T0100Z/ TREGO-SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL- GRAY-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1221 PM CDT MON MAR 23 2009 /1121 AM MDT MON MAR 23 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. GUSTY SOUTHWEST WILL RANGE FROM 30 TO 40 MPH THROUGH 7 PM CDT. A FEW GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE THIS AFTERNOON. IN ADDITION... VISIBILITIES MAY BE LOWERED TO LESS THAN A MILE AT TIMES THIS AFTERNOON DUE TO BLOWING DUST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDDC 232035 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 335 PM CDT MON MAR 23 2009 ...VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON... .AN AREA OF STRONG LOW PRESSURE WILL CONTINUE MOVING INTO NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON. WINDS WILL SHIFT TO THE SOUTHWEST IN THE 30 TO 45 MPH WITH GUSTS AROUND 55 MPH POSSIBLE...ESPECIALLY EAST OF A NESS CITY TO DODGE CITY LINE. AREAS OF BLOWING DUST ARE ALSO LIKELY...REDUCING VISIBILITIES AT TIMES. STRONG NORTHWEST WINDS ARE AGAIN LIKELY TUESDAY AFTERNOON. THESE WINDS WILL NOT BE AS STRONG AS THE WINDS ON MONDAY, BUT WILL EXCEED ADVISORY CRITERIA. KSZ045-064-078-240445- /O.CAN.KDDC.HW.W.0005.000000T0000Z-090324T0100Z/ /O.NEW.KDDC.WI.Y.0016.090324T1700Z-090325T0000Z/ /O.EXA.KDDC.WI.Y.0015.000000T0000Z-090324T0100Z/ NESS-HODGEMAN-FORD- INCLUDING THE CITIES OF...NESS CITY...JETMORE...HANSTON... DODGE CITY...BUCKLIN 335 PM CDT MON MAR 23 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED FOR TUESDAY AFTERNOON, FROM 12 PM TO 7 PM CDT. THE HIGH WIND WARNING HAS BEEN CANCELLED. GUSTY SOUTHWEST WILL RANGE FROM 30 TO 40 MPH THROUGH 7 PM CDT. A FEW GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE LATE THIS AFTERNOON. IN ADDITION...VISIBILITIES MAY BE LOWERED TO LESS THAN A MILE AT TIMES THIS AFTERNOON DUE TO BLOWING DUST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ043-044-061>063-075>077-240445- /O.CAN.KDDC.WI.Y.0015.000000T0000Z-090324T0100Z/ /O.NEW.KDDC.WI.Y.0016.090324T1700Z-090325T0000Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-GRANT-HASKELL-GRAY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA 335 PM CDT MON MAR 23 2009 /235 PM MDT MON MAR 23 2009/ ...WIND ADVISORY IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY. THE WIND ADVISORY THAT WAS IN EFFECT FOR THIS AFTERNOON HAS BEEN CANCELLED. WEST WINDS WILL INCREASE TO THE 30 TO 35 MPH RANGE, WITH GUSTS TO NEAR 40 MPH AT TIMES TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ074-084>087-232145- /O.CAN.KDDC.WI.Y.0015.000000T0000Z-090324T0100Z/ STANTON-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...JOHNSON CITY...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 335 PM CDT MON MAR 23 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA AND WILL REMAIN BELOW 25 MPH THROUGH THE REST OF THE DAY. $$ KSZ031-046-065-066-079>081-240445- /O.NEW.KDDC.WI.Y.0016.090324T1700Z-090325T0000Z/ /O.CON.KDDC.HW.W.0005.000000T0000Z-090324T0100Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT 335 PM CDT MON MAR 23 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. STRONG SOUTHWEST WINDS WILL RANGE FROM 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH POSSIBLE DURING THE AFTERNOON. THESE STRONG WINDS WILL BEGIN TO SUBSIDE BACK INTO THE 25 TO 35 MPH RANGE TOWARDS SUNSET. IN ADDITION...VISIBILITIES MAY BE LOWERED TO LESS THAN A MILE AT TIMES THIS AFTERNOON DUE TO BLOWING DUST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ030-240445- /O.NEW.KDDC.WI.Y.0016.090324T1700Z-090325T0000Z/ /O.CON.KDDC.WI.Y.0015.000000T0000Z-090324T0100Z/ TREGO- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR 335 PM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. GUSTY SOUTHWEST WILL RANGE FROM 30 TO 40 MPH THROUGH 7 PM CDT. A FEW GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE THIS AFTERNOON. IN ADDITION...VISIBILITIES MAY BE LOWERED TO LESS THAN A MILE AT TIMES THIS AFTERNOON DUE TO BLOWING DUST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ088>090-240100- /O.CON.KDDC.WI.Y.0015.000000T0000Z-090324T0100Z/ CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 335 PM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. GUSTY SOUTHWEST WILL RANGE FROM 30 TO 40 MPH THROUGH 7 PM CDT. A FEW GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE THIS AFTERNOON. IN ADDITION...VISIBILITIES MAY BE LOWERED TO LESS THAN A MILE AT TIMES THIS AFTERNOON DUE TO BLOWING DUST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDDC 232050 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 350 PM CDT MON MAR 23 2009 ...VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON... .AN AREA OF STRONG LOW PRESSURE WILL CONTINUE MOVING INTO NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON. WINDS WILL SHIFT TO THE SOUTHWEST IN THE 30 TO 45 MPH WITH GUSTS AROUND 55 MPH POSSIBLE... ESPECIALLY EAST OF A NESS CITY TO DODGE CITY LINE. AREAS OF BLOWING DUST ARE ALSO LIKELY...REDUCING VISIBILITIES AT TIMES. STRONG NORTHWEST WINDS ARE AGAIN LIKELY TUESDAY AFTERNOON. THESE WINDS WILL NOT BE AS STRONG AS THE WINDS ON MONDAY... BUT WILL EXCEED ADVISORY CRITERIA. KSZ031-046-065-066-079>081-240500- /O.CON.KDDC.HW.W.0005.000000T0000Z-090324T0100Z/ /O.CON.KDDC.WI.Y.0016.090324T1700Z-090325T0000Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT 350 PM CDT MON MAR 23 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY. STRONG SOUTHWEST WINDS WILL RANGE FROM 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH POSSIBLE DURING THE AFTERNOON. THESE STRONG WINDS WILL BEGIN TO SUBSIDE BACK INTO THE 25 TO 35 MPH RANGE TOWARDS SUNSET. IN ADDITION...VISIBILITIES MAY BE LOWERED TO LESS THAN A MILE AT TIMES THIS AFTERNOON DUE TO BLOWING DUST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ030-045-064-078-240500- /O.CON.KDDC.WI.Y.0015.000000T0000Z-090324T0100Z/ /O.CON.KDDC.WI.Y.0016.090324T1700Z-090325T0000Z/ TREGO-NESS-HODGEMAN-FORD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... NESS CITY...JETMORE...HANSTON...DODGE CITY...BUCKLIN 350 PM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY. GUSTY SOUTHWEST WILL RANGE FROM 30 TO 40 MPH THROUGH 7 PM CDT. A FEW GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE LATE THIS AFTERNOON. IN ADDITION...VISIBILITIES MAY BE LOWERED TO LESS THAN A MILE AT TIMES THIS AFTERNOON DUE TO BLOWING DUST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ088>090-240100- /O.CON.KDDC.WI.Y.0015.000000T0000Z-090324T0100Z/ CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 350 PM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. GUSTY SOUTHWEST WILL RANGE FROM 30 TO 40 MPH THROUGH 7 PM CDT. A FEW GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE THIS AFTERNOON. IN ADDITION...VISIBILITIES MAY BE LOWERED TO LESS THAN A MILE AT TIMES THIS AFTERNOON DUE TO BLOWING DUST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ043-044-061>063-075>077-240500- /O.CON.KDDC.WI.Y.0016.090324T1700Z-090325T0000Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-GRANT-HASKELL-GRAY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA 350 PM CDT MON MAR 23 2009 /250 PM MDT MON MAR 23 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY. WEST WINDS WILL INCREASE TO THE 30 TO 35 MPH RANGE... WITH GUSTS TO NEAR 40 MPH AT TIMES TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDDC 232314 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 614 PM CDT MON MAR 23 2009 ...WINDS HAVE DIMINISHED... .AN AREA OF STRONG LOW PRESSURE HAS MOVED INTO NEBRASKA ALLOWING THE WINDS OVER SOUTHWEST KANSAS TO DROP BELOW ADVISORY AND WARNING CRITERIA. STRONG NORTHWEST WINDS WILL LIKELY REDEVELOP TUESDAY AFTERNOON. THESE WINDS WILL NOT BE AS STRONG AS THE WINDS ON MONDAY...BUT WILL EXCEED ADVISORY CRITERIA. KSZ031-046-065-066-079>081-241100- /O.CAN.KDDC.HW.W.0005.000000T0000Z-090324T0100Z/ /O.CON.KDDC.WI.Y.0016.090324T1700Z-090325T0000Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT 614 PM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HIGH WIND WARNING FOR MONDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ030-045-064-078-241100- /O.CAN.KDDC.WI.Y.0015.000000T0000Z-090324T0100Z/ /O.CON.KDDC.WI.Y.0016.090324T1700Z-090325T0000Z/ TREGO-NESS-HODGEMAN-FORD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... NESS CITY...JETMORE...HANSTON...DODGE CITY...BUCKLIN 614 PM CDT MON MAR 23 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY FOR MONDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ088>090-240015- /O.CAN.KDDC.WI.Y.0015.000000T0000Z-090324T0100Z/ CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 614 PM CDT MON MAR 23 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. WHILE WINDS MAY STILL BE GUSTY THIS EVENING...THEY ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA FOR THE REMAINEDER OF THE NIGHT. $$ KSZ043-044-061>063-075>077-241100- /O.CON.KDDC.WI.Y.0016.090324T1700Z-090325T0000Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-GRANT-HASKELL-GRAY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA 614 PM CDT MON MAR 23 2009 /514 PM MDT MON MAR 23 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY. WEST WINDS WILL INCREASE TO THE 30 TO 35 MPH RANGE... WITH GUSTS TO NEAR 40 MPH AT TIMES TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind warning went out at Mar 23, 3:49 AM CDT, 7 hours 20 minutes earlier.
Area forecast discussion, Mar 23, 3:49 AM CDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 349 AM CDT MON MAR 23 2009 .DISCUSSION... DAYS 1-2... FORECAST ISSUES FOR TODAY REMAIN STRONG SURFACE WINDS,CRITICAL FIRE WEATHER CONDITIONS AND THE POSSIBILITY OF THUNDERSTORMS. TROPICAL CONVECTIVE FORCING REMAINS RELATIVELY CONCENTRATED 10S/155E. WORKING WITH OTHER DYNAMICAL PROCESSES (PER WB(2009) MEASURE OF THE GLOBAL WIND OSCILLATION(GWO)) THIS FORCING CONTINUES TO ADD WESTERLY WIND FLOW TO THE GLOBAL SUBTROPICS INCLUDING REGIONALLY ACROSS THE NORTH PACIFIC OCEAN. FOR INSTANCE, THE CALCULATED TENDENCY OF GLOBAL RELATIVE ATMOSPHERIC ANGULAR MOMENTUM (AAM) THROUGH 20 MARCH WAS PLUS 30 HADLEYS (ROUGHLY A 2.5 STANDARD DEVIATION EVENT). ONE RESPONSE HAS BEEN FOR AN IMPROVING SUBTROPICAL JET (STJ) INTO THE WESTERN USA DURING THE LAST SEVERAL DAYS. IN FACT, WIND SPEED ANOMALIES AT 150MB ARE 25M/S ALONG THIS STJ, AND ASSOCIATED UPPER TROPOSPHERIC CLOUD COVER HELD DOWN SUNDAY MAXIMUM TEMPERATURES ACROSS MY CWA. ZONAL MEAN WESTERLY WIND FLOW ANOMALIES ACROSS THE SUBTROPICAL ATMOSPHERES ARE 5-10M/S, AND HAVE BEEN SHIFTING POLEWARD FOR ABOUT THE LAST WEEK. THIS IS WHY THERE HAS BEEN SOME STRENGTHENING OF THE POLAR JET ACROSS THE NORTH PACIFIC OCEAN. THE LATTER COMBINED WITH AN IMPROVED STJ INCREASES THE CHANCES FOR ADDITIONAL TROUGHS TO PROGRESS INTO THE WESTERN STATES AND DEEPEN FARTHER SOUTH. FOR EXAMPLE, ONE OF THE BEST POSSIBILITIES OF WIDESPREAD PRECIPITATION ACROSS SOUTHWEST KANSAS IN SEVERAL MONTHS MAY OCCUR LATE NEXT WEEK. THIS IS A DIRECT REGIONAL SCALE SYNOPTIC RESPONSE TO CURRENT GLOBAL-SCALE PROCESSES INCREASING WESTERLY WIND FLOW. IF THERE IS TO BE ANY CONSISTENT DAMPENING OF THE CURRENT DROUGHT ACROSS MY CWA, ZONAL MEAN SUBTROPICAL WESTERLY WIND FLOW ACROSS THE NORTHERN HEMISPHERE NEEDS TO CONTINUE INCREASING. RIGHT NOW WE ARE JUST SEEING A PERTURBATION EMBEDDED IN A WELL-ESTABLISHED LA-NINA BASE STATE. 0000 UTC 23 MARCH CONSTANT PRESSURE ANALYSES CONFIRM THAT OUR WELL ADVERTISED TROUGH IS APPROACHING THE CONTINENTAL DIVIDE. STRONGEST WINDS IN THE UPPER TROPOSPHERE WITH THIS TROUGH ARE AT ITS BASE (120KTS AT 250MB). THESE ARE ABOUT TO SHIFT NORTHEAST AS RAPID BAROCLINIC DEVELOPMENT OCCURS ACROSS NORTHEAST COLORADO INTO NEBRASKA TODAY. ALL MODELS AGREE ON THIS SCENARIO. AS I TYPED 24 HOURS AGO, PRECIPITATION CHANCES WITH THIS SYSTEM ARE VERY LOW DUE TO LIMITED TROPICAL MOISTURE TRANSPORT AND ITS PREDICTED TRACK. THE FIRST PACIFIC COLD FRONT WILL BE THROUGH MUCH OF MY CWA BY 1800 UTC TODAY. I LEFT TO GOING POPS FOR OUR FAR EASTERN COUNTIES FOR LATE THIS AFTERNOON/EARLY EVENING. A MARGINAL SEVERE STORM OR TWO IS POSSIBLE GIVEN THE VERY IMPRESSIVE VERTICAL SHEAR PROFILES (0-3KM HELICITIES 500-600 M2/S2). MORE WIDESPREAD ACTIVITY WILL BE TO THE EAST OF MY CWA. THE MORE IMPORTANT ISSUES ARE THE STRONG SOUTHWEST WINDS AND CRITICAL TO EXTREME FIRE CONDITIONS. PREVIOUS SHIFT DID A GOOD JOB WITH THESE MATTERS. THE CHANGE I MADE WAS TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING,AND EXPAND IT EAST TO BARBER, PRATT AND STAFFORD COUNTIES. SURFACE RELATIVE HUMIDITIES AND THE WINDS SHOULD EASILY MEET CRITERIA, INCLUDING THE EASTERN COUNTIES BY 2100 UTC. BLOWING DUST WILL ALSO BE A CONCERN, AND THE DAY SHIFT WILL NEED TO MONITOR. THE SECOND PACIFIC COLD FRONT ROTATING AROUND THE SOUTHWESTERN PERIPHERY OF LOW SHOULD MOVE SOUTHEAST THROUGH MY CWA BY MIDNIGHT. BY THAT TIME THE WINDS WILL DECREASE (WHILE SHIFTING TO THE NORTHWEST) AS WILL THE DUST. I ONLY MADE MINOR TWEAKS TO THE TEMPERATURES. I RAISED MAXIMUMS FOR TODAY ACROSS THE SOUTHEAST COUNTIES BY A FEW DEGREES. LOWER 80S AROUND MEDICINE LODGE ARE QUITE REASONABLE GIVEN THE DEEP MIXING AND DOWNSLOPE. FINALLY, I DECIDED TO START THE WIND ADVISORY AT 0800 UTC SINCE CRITERIA IS ALREADY BEING MEET. I WOULD NOT BE SURPRISED TO SEE A FEW GUSTS TO AROUND 60 MPH THIS AFTERNOON. -EKB DAYS 3-7... THE MAIN ITEM FOR DISCUSSION THIS MORNING IS FRIDAYS STORM SYSTEM AND THE POTENTIAL FOR A WINTER STORM. THE MODELS ARE GENERALLY COMING IN LINE AND ARE SHOWING A VERY STRONG STORM SYSTEM WRAPPING OVER THE CENTRAL AND SOUTHERN PLAINS BY FRIDAY. OF COURSE, THERE ARE SUBTLE DIFFERENCES IN THE MODELS THAT WOULD MEAN THE DIFFERENCE BETWEEN A MAJOR SNOW STORM AND A NUISANCE EVENT. ALL THE MODELS SHOW CYCLOGENESIS, BUT EXACTLY WHERE IS IN QUESTION. THE ECMWF IS FURTHER NORTH AND WEST WHILE THE CANADIAN IS FURTHER SOUTH AND EAST. THE BOTTOM LINE IS THAT SOME PRECIPITATION IS BECOMING INCREASINGLY LIKELY. RAIN MAY START AS EARLY AS THURSDAY AFTERNOON AS WARM ADVECTION DEVELOPS. PRECIP SHOULD TRANSITION TO SNOW FROM WEST TO EAST LATE THU NIGHT INTO FRIDAY. TEMPS ARE VERY TRICKY. IF THE SYSTEM IS MORE WRAPPED UP AND FURTHER NORTHWEST, THEN HIGHS COULD BE IN THE 50S OR EVEN 60S IN OUR SOUTHEAST COUNTIES FRIDAY, WITH 20S AND NEAR BLIZZARD CONDITIONS WEST. BUT A MORE SE SOLUTION WOULD MEAN SNOW EVEN IN OUR SOUTHEAST. MAXES WERE LOWERED INTO THE 30S FROM DDC WEST FOR FRIDAY. BUT WARMER UPPER 40S WERE KEPT IN THE SOUTHEAST DUE TO THE HIGH UNCERTAINTY. SATURDAYS MAXES COULD BE COLDER IF THE GROUND IS SNOW COVERED. -FINCH && .AVIATION... HOWLING SOUTH WINDS AT 25 TO 35 KTS WILL CONTINUE THIS MORNING AND THEN ABRUPTLY SHIFT TO THE NORTHWEST AT 25 TO 35 KTS BY 18-20Z. SURFACE OBSERVATIONS IN COLORADO AND LATEST NAM INDICATE THE FRONT IS AHEAD OF SCHEDULE. 3-5 SM IN BLOWING DUST, WITH GUSTS TO OVER 50 MPH ARE POSSIBLE IMMEDIATELY BEHIND THE COLD FRONT. -FINCH && .PRELIMINARY POINT TEMPS/POPS... DDC 76 34 57 32 / 10 10 0 0 GCK 72 31 57 30 / 0 0 0 0 EHA 69 32 61 31 / 0 0 0 0 LBL 73 33 61 31 / 0 0 0 0 HYS 72 33 52 31 / 40 20 0 0 P28 80 40 60 36 / 40 40 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR KSZ030- 031-043>046-061>066-074>081-084>090. RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR KSZ063>066-074>081-084>090. && FN23/24
Hazardous weather outlook, Mar 23, 4:48 AM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 448 AM CDT MON MAR 23 2009 KSZ030-031-043>046-061>066-074>081-084>090-241030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 448 AM CDT MON MAR 23 2009 /348 AM MDT MON MAR 23 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT WINDS WILL SHIFT TO THE SOUTHWEST AT SPEEDS OF 25 TO 40 MPH THIS MORNING WITH GUSTS TO AROUND 50 MPH POSSIBLE. DURING THE AFTERNOON ANOTHER SHIFT TO NORTHWESTERLY IS EXPECTED. AREAS OF REDUCED VISIBILITIES DUE TO BLOWING DUST ARE LIKELY. MOTORISTS SHOULD EXCERCISE CAUTION. AS RELATIVE HUMIDITIES DROP TO LESS THAN 15 PERCENT, COMBINED WITH THE STRONG WINDS, CRITICAL TO EXTREME FIRE CONDITIONS WILL EXIST. OUTDOOR BURNING IS NOT RECOMMENDED. FINALLY, SCATTERED THUNDERSTORMS MAY DEVELOP EAST OF A LARNED TO COLDWATER LINE AFTER 2 PM. THESE MAY BECOME MARGINALLY SEVERE WITH WIND AND HAIL AS THE THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. WINTER WEATHER MAY RETURN TO SOUTHWEST KANSAS ON ABOUT FRIDAY. CONFIDENCE IS INCREASING THAT ANOTHER MAJOR STORM SYSTEM WILL DEVELOP ACROSS THE SOUTHERN ROCKIES THEN SHIFT NORTHEAST TOWARD THE UPPER MISSISSIPPI VALLEY. HOWEVER, THE EXACT TRACK IS STILL UNCERTAIN TO DETERMINE HOW MUCH RAIN OR SNOW MAY OCCUR. STAY TUNED FOR UPDATES. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC EKB
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 2:04 AM CDT | Red Flag Warning | DDC | Barber, Clark, Comanche, Edwards, Finney, Ford and 13 more | 18 hr |
| Mar 23, 3:35 PM CDT | Wind Advisory | DDC | Barber, Clark, Edwards, Ellis, Finney, Ford and 20 more | 27 hr |
Nearby
High Wind Warnings in Kansas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.